Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hashimotos or Graves disease and propylthiouracil effect HIV results?
Jul 2, 2011

Hi there. I am from Sydney Australia. I have just come across your site and think its amazing!! I realise you have archives but for some reason I cant access them as my computer keeps freezing!

I work for a HIV/STD hotline here and i just have a few questions I would really appreciate if you could clear up. I get these questions all the time.

Does having a thyroid disease (autoimmune disease) for a few years, like Graves or Hashimotos cause a longer 3 month HIV window period? And does the body take longer to produce HIV antibodies?

Does taking Propylthiouracil (Thyroid medication) effect HIV antibody production and cause a longer windor period?

I will be sending a donation as soon as my Paypal account is set up!

Thankyou soo much.And I guarantee your help will ease a lot of anxiety i deal with everyday.

Response from Dr. Frascino

G'day, Mate!

Thyroid disease and/or propylthiouracil do not affect HIV-antibody test validity or the duration of the seroconversion window.

Thank you for your support of The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly appreciated.

Sydney remains one of my favorite travel destinations. I'll be headed back down under in October.

Cheers!

Dr. Bob



Previous
HIV definitely exposure
Next
Could really use some reassurance Dr. F!!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement